Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

I had the flu about a week ago but it

Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 3766 Questions

default
Posted on Tue, 2 Apr 2019 in Medicines and Side Effects
Question: I had the flu about a week ago but it seems like it won't go away. I have the body muscle aches still, but i also have skin irritation around my mid section, like my waist. Also Ive already had shingles once and it does feel similar to that but there is no redness or swelling,
doctor
Answered by Dr. Antoneta Zotaj 3 hours later
Brief Answer:
Detailed answer below

Detailed Answer:
Hi,
Welcome to 'Ask a Doctor' service.

Flu can sometimes last more than a week, it is usual to have symptoms the following week but would not be expected to last more than 2 weeks.

So I would just try to help with the pains with Advil which you already use. It needs to be taken regularly after food every 8 hours. You can combine it with Acetaminophen (Tylenol) 500 mg every 8hours. Rest, eating and drinking regularly is important as well. If the symptoms last beyond the second week it might be good to see a doctor.

As for the skin symptoms, it is difficult to determine the cause if no redness or rash but sometimes shingles can happen without rash. It might affect the nerve and cause the burning pain without the spread of lesions on the skin.

So, firstly, please continue using Acetaminophen and Advil regularly every 8hours and observe how the pain remains.

If the pain is severe, not getting better or is any worse you may need to see a doctor so s/he can confirm if the pain is due to shingles ruling out other causes of pain and prescribing topical Capsaicin or potent analgesic treatments like Opioids or Gabapentin.

I hope this answers your query.
Please let me know if I can assist you further.

Regards,
Dr. Antoneta Zotaj


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on